Alert archive / North Dakota / Wind Advisories in 2010

Wind Advisory 1, NWS Bismarck, ND

April 9, 201024 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Apr 9, 2010, 2:35 AM MDT for 24 counties in North Dakota. It took effect at Apr 9, 2010, 4:00 AM MDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2010, 2:35 AM MDT (08:35 UTC)
In effect from
Apr 9, 2010, 4:00 AM MDT
Expired
Apr 9, 2010, 6:00 PM MDT
In force
14 hr
Issued by
NWS Bismarck, ND
All 24 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 124 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2010-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2010-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3087 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

891 
WWUS73 KBIS 090835
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
335 AM CDT FRI APR 9 2010

...WIND ADVISORY WEST AND PORTIONS OF CENTRAL NORTH DAKOTA THROUGH
FRIDAY MID AFTERNOON...

.GUSTY NORTHWEST WINDS DEVELOPING BEHIND A COLD FRONT MOVING THROUGH
WESTERN AND CENTRAL NORTH DAKOTA FRIDAY MORNING WILL RESULT IN
SUSTAINED WINDS BETWEEN 20 AND 35 MPH AND GUSTS TO 40 MPH. WINDS
WILL BE STRONGEST FRIDAY MORNING THEN WEAKEN FRIDAY AFTERNOON.
EXPECT WINDS TO DROP BELOW ADVISORY CRITERIA BY MID AFTERNOON FRIDAY.

TRAVELERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...SHOULD 
USE CAUTION.

NDZ001-002-009-010-017-018-031>033-040-041-043-044-091700-
/O.CAN.KBIS.HW.W.0001.000000T0000Z-100409T1200Z/
/O.NEW.KBIS.WI.Y.0001.100409T1000Z-100409T2000Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON...
MARMARTH...MOTT...BOWMAN...HETTINGER
335 AM CDT FRI APR 9 2010 /235 AM MDT FRI APR 9 2010/

...WIND ADVISORY IN EFFECT FROM 5 AM CDT /4 AM MDT/ EARLY THIS
MORNING TO 3 PM CDT /2 PM MDT/ THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM CDT /4 AM MDT/ EARLY THIS
MORNING TO 3 PM CDT /2 PM MDT/ THIS AFTERNOON. THE HIGH WIND
WARNING HAS BEEN CANCELLED. 

* SUSTAINED NORTHWEST WINDS OF 20 TO 35 MPH...WITH GUSTS TO 40
  MPH AT TIMES.

* THE STRONGEST WINDS WILL OCCUR FRIDAY MORNING THEN DIMINISH
  FRIDAY AFTERNOON. 

* HIGH PROFILE VEHICLES WILL LIKELY BE IMPACTED. UNSECURED ITEMS
  LEFT AROUND THE HOUSE AND YARD WILL ALSO HAVE THE POTENTIAL TO
  GET CAUGHT UP IN THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ003-004-011-012-019>022-034-035-042-045-046-091700-
/O.NEW.KBIS.WI.Y.0001.100409T1000Z-100409T2000Z/
RENVILLE-BOTTINEAU-WARD-MCHENRY-MERCER-OLIVER-MCLEAN-SHERIDAN-
MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...MINOT...TOWNER...
BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...MANDAN...
BISMARCK...ELGIN...FORT YATES...LINTON
335 AM CDT FRI APR 9 2010 /235 AM MDT FRI APR 9 2010/

...WIND ADVISORY IN EFFECT FROM 5 AM CDT /4 AM MDT/ EARLY THIS
MORNING TO 3 PM CDT /2 PM MDT/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM CDT /4 AM MDT/ EARLY THIS
MORNING TO 3 PM CDT /2 PM MDT/ THIS AFTERNOON. 

* SUSTAINED NORTHWEST WINDS OF 20 TO 35 MPH...WITH GUSTS TO 40
  MPH AT TIMES.

* THE STRONGEST WINDS WILL OCCUR FRIDAY MORNING THEN DIMINISH
  FRIDAY AFTERNOON. 

* HIGH PROFILE VEHICLES WILL LIKELY BE IMPACTED. UNSECURED ITEMS
  LEFT AROUND THE HOUSE AND YARD WILL ALSO HAVE THE POTENTIAL TO
  GET CAUGHT UP IN THESE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KS
3 follow-up statements
769 
WWUS73 KBIS 091640
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1140 AM CDT FRI APR 9 2010

...WIND ADVISORY WEST AND PORTIONS OF CENTRAL NORTH DAKOTA
THROUGH FRIDAY MID AFTERNOON...

.GUSTY NORTHWEST WINDS DEVELOPING BEHIND A COLD FRONT MOVING
THROUGH WESTERN AND CENTRAL NORTH DAKOTA FRIDAY MORNING WILL
RESULT IN GUSTS TO 40 MPH. WINDS WILL BE STRONGEST FRIDAY EARLY
AFTERNOON. EXPECT WINDS TO DROP BELOW ADVISORY CRITERIA BY MID
AFTERNOON FRIDAY...ESPECIALLY SOUTH OF THE U.S. HIGHWAY 2
CORRIDOR.

TRAVELERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...
SHOULD USE CAUTION.

NDZ001>004-009>012-017>022-031>035-040>046-092000-
/O.CON.KBIS.WI.Y.0001.000000T0000Z-100409T2000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON
1140 AM CDT FRI APR 9 2010 /1040 AM MDT FRI APR 9 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT /2 PM MDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT /2 PM MDT/ THIS
AFTERNOON. 

* SUSTAINED NORTHWEST WINDS OF 20 TO 35 MPH...WITH GUSTS TO 40 MPH
  IN EARLY AFTERNOON.

* WINDS WILL DIMINISH FRIDAY LATE AFTERNOON.

* HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CARE...ESPECIALLY
  ON NORTH-SOUTH ROUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SCHECK
231 
WWUS73 KBIS 091940
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
240 PM CDT FRI APR 9 2010

...A WIND ADVISORY CONTINUES THROUGH FRIDAY AFTERNOON OVER
NORTHWEST AND NORTH CENTRAL NORTH DAKOTA...

.STRONG NORTHWEST WINDS DEVELOPING BEHIND A COLD FRONT WILL
RESULT IN GUSTS TO AROUND 50 MPH. WINDS WILL BE STRONGEST NEAR THE
CANADIAN BORDER. EXPECT WINDS TO DROP BELOW ADVISORY CRITERIA BY
EARLY THIS FRIDAY EVENING.

TRAVELERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...
SHOULD USE CAUTION.

THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE OVER SOUTHWEST AND
SOUTH CENTRAL NORTH DAKOTA AT 3 PM CDT. WIND GUSTS UP TO AROUND 30
MPH WILL STILL CREATE HAZARDOUS TRAVEL CONDITIONS AT TIMES THIS
AFTERNOON BEFORE GREATLY DECREASING EARLY THIS EVENING. 


NDZ017>022-031>035-040>046-092045-
/O.CAN.KBIS.WI.Y.0001.000000T0000Z-100409T2000Z/
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...GARRISON...MCCLUSKY...BEACH...MEDORA...
DICKINSON...MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...
BOWMAN...HETTINGER...FORT YATES...LINTON
240 PM CDT FRI APR 9 2010 /140 PM MDT FRI APR 9 2010/

...WIND ADVISORY WILL BE ALLOWED TO EXPIRE...

THE NATIONAL WEATHER SERVICE IN BISMARCK WILL ALLOW THE WIND
ADVISORY TO EXPIRE AT 3 PM CDT. 

GUSTS UP TO AROUND 30 MPH ARE STILL POSSIBLE THIS AFTERNOON
BEFORE WINDS GREATLY DIMINISH THIS EVENING.

$$

NDZ005-013-100000-
/O.EXB.KBIS.WI.Y.0001.000000T0000Z-100410T0000Z/
ROLETTE-PIERCE-
INCLUDING THE CITIES OF...ROLLA...RUGBY
240 PM CDT FRI APR 9 2010

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* SUSTAINED NORTHWEST WINDS OF 20 TO 35 MPH...WITH A FEW GUSTS TO
  45 MPH THIS AFTERNOON.

* WINDS WILL DIMINISH EARLY FRIDAY EVENING.

* HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CARE...ESPECIALLY 
  ON NORTH-SOUTH ROUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ001>004-009>012-100000-
/O.EXT.KBIS.WI.Y.0001.000000T0000Z-100410T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER
240 PM CDT FRI APR 9 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND
  50 MPH THIS FRIDAY AFTERNOON.

* WINDS WILL DIMINISH BY EARLY FRIDAY EVENING.

* HIGH PROFILE VEHICLES WILL NEED TO USE EXTRA CARE...ESPECIALLY 
  ON NORTH-SOUTH ROUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HEINERT/VINING
348 
WWUS73 KBIS 100003
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
703 PM CDT FRI APR 9 2010

...THE WINDS WILL CONTINUE TO DIMINISH THIS EVENING...

.THE STRONG NORTHWEST WINDS ARE DIMINISHING ACROSS NORTHERN NORTH
DAKOTA AND WILL DROP OFF SIGNIFICANTLY AFTER SUNSET. THE WIND
ADVISORY HAS EXPIRED. 

NDZ001>005-009>013-100115-
/O.EXP.KBIS.WI.Y.0001.000000T0000Z-100410T0000Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...RUGBY
703 PM CDT FRI APR 9 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE WIND ADVISORY HAS EXPIRED. GUSTY NORTHWEST WINDS MAY PERSIST
UNTIL SUNSET...THEN DIMINISH SIGNIFICANTLY. 

$$
ABELING

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 9, 1:32 AM MDT, 1 hour 3 minutes earlier.

Area forecast discussion, Apr 9, 1:32 AM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
232 AM CDT FRI APR 9 2010

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...

SHORT TERM CONCERNS TODAY ARE REPLACING THE HIGH WIND WARNING WITH A
WIND ADVISORY ACROSS THE WEST EARLY THIS MORNING AND ISSUING A WIND
ADVISORY FOR THE REST OF THE CWA WITH THE EXCEPTION OF THE FAR EAST
THROUGH MID AFTERNOON. WILL CONTINUE WITH THE RED FLAG WARNING THAT WAS
ISSUED YESTERDAY FOR TODAY. COOLER AIR WILL FILTER IN TODAY THROUGH
SATURDAY...THEN WARM AIR/MOISTURE ADVECTION WILL LEAD TO AN INCREASING
THREAT FOR SHOWERS AND ISOLATED THUNDERSTORMS SUNDAY INTO SUNDAY
NIGHT.

LATEST 06Z MSAS SHOWS THE COLD FRONT EAST OF WILLISTON AND
DICKINSON. THE FRONT IS STILL ON TRACK TO PASS THROUGH MINOT AND
BISMARCK AT AROUND 09Z AND JAMESTOWN SHORTLY AFTER 12Z. NAM BUFR
SOUNDINGS AND BUFKIT DATA SHOW GUSTY WINDS OF 20 TO 35 MPH THROUGH
EARLY AFTERNOON FROM KMOT SOUTH TO KBIS AND WESTBOUND. WEAKER WINDS
IN KJMS AND THUS DID NOT INCLUDE THEM IN THE ADVISORY. WINDS WEAKEN
THROUGH THE COLUMN DURING THE AFTERNOON AND FELT 20Z WAS A GOOD
ENDING POINT TO THE ADVISORY. LATEST REGIONAL RADAR SHOWS A FEW
SHOWERS MOVING INTO NORTHWESTERN NORTH DAKOTA AND PORTIONS OF
WESTERN NORTH DAKOTA. HAVENT SEEN MUCH GROUND TRUTH WITH ANY OF THE
SHOWERS AS PROBABLY MOSTLY VIRGA...BUT CANT RULE OUT A SHOWER EARLY
THIS MORNING IN THE NORTHERN ZONES. THEN QUICKLY DRYING OUT
THEREAFTER.

THE ASSOCIATED CLOSED UPPER LEVEL LOW NOW ACROSS SOUTHWESTERN
SASKATCHEWAN WILL LIFT NORTHEAST TODAY INTO CENTRAL SASKATCHEWAN BUT
HOLD NEARLY STATIONARY THROUGH SATURDAY NIGHT. THIS RESULTS IN A
BROAD CYCLONIC FLOW OVER THE FORECAST AREA. A DISTURBANCE COMING
ACROSS OREGON THIS MORNING WILL SLIDE JUST SOUTH OF OUR CWA TONIGHT
AND EARLY SATURDAY WITH PRECIPITATION CONFINED TO SOUTH DAKOTA. THUS
KEPT THE AREA DRY TONIGHT THROUGH SATURDAY NIGHT. THE NEXT SHORTWAVE
TROUGH ALOFT PER LATEST WATER VAPOR IMAGERY IS AROUND 43N/153W.
THIS WAVE WILL MOVE INTO NORTHERN AND CENTRAL CALIFORNIA SUNDAY
INTO SUNDAY NIGHT HELPING TO DEVELOP A DOWNSTREAM BROAD UPPER
RIDGE OVER THE CENTRAL AND NORTHERN HIGH PLAINS. A WARM FRONT WILL
MOVE FROM SOUTH TO NORTH SUNDAY THROUGH SUNDAY NIGHT SETTING THE
STAGE FOR SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. SHOWALTER
INDICES SHOW INCREASING INSTABILITY OVER THE SOUTHERN THIRD OF THE
CWA SUNDAY AFTERNOON THROUGH SUNDAY NIGHT...HENCE A MENTION OF
THUNDERSTORMS REMAINS IN THE FORECAST.

.LONG TERM...MONDAY THROUGH FRIDAY
MODELS IN FAIR AGREEMENT WITH BROAD SCALE FEATURES...HOWEVER MAJOR
DIFFERENCES IN TIMING...STRENGTH AND EXACT LOCATION OF THESE
FEATURES. BECAUSE OF THE UNCERTAINTY DID NOT MAKE BIG CHANGES TO
ONGOING GRIDS WHICH ARE A BLEND OF MODEL SOLUTIONS AT THE PRESENT
TIME.

MONDAY BROAD RIDGE OVER CENTRAL CONS WITH MILD CONDITIONS EXPECTED.
ON TUESDAY RIDGE SHARPENS AND MOVES EAST...MUCH MORE SO ON 00Z GFS
WITH VERY STRONG WAVE OVER NORTH DAKOTA TUESDAY AFTERNOON AND
COMPLEX FRONTAL SYSTEM EXTENDING ACROSS THE REGION. EC MUCH SLOWER
WITH QPF MAINLY HANGING BACK  IN MONTANA THEN PAUSING NORTH INTO
PRAIRIE PROVINCES OF SOUTHERN CANADA. ON WEDNESDAY THIS TREND
CONTINUES WITH GFS WAVE OVER WESTERN GREAT LAKES AND ECMWF HANGING
BACK NORTH OF NORTH DAKOTA BORDER.

THURSDAY RIDGING REBUILD ON BOTH MODELS WITH DIFFERENCES IN
SHORTWAVES ARISING ANEW ON FRIDAY.

&&

.AVIATION...WINDS WILL BE BIGGEST CONCERN TODAY FOR TAF SITES IN
WESTERN AND CENTRAL NORTH DAKOTA. COLD FRONT EXTENDING FROM LOW IN
WESTERN SASKATCHEWAN TO SECONDARY LOW IN SOUTH DAKOTA ALONG A LINE
FROM NEAR KMOT TO KN60 TO BISMARCK. VERY STRONG PRESSURE RISES ALONG
MONTANA AND NORTH DAKOTA BORDER OF 6MB/3HR OS EXPECT NORTHWEST WINDS
TO INCREASE TO 20 TO 35 MPH BEHIND FRONT...ESPECIALLY WITH AFTER
SUNRISE WITH INCREASED LINKAGE ALOFT.

&&

.FIRE WEATHER...

WILL CONTINUE THE RED FLAG WARNING FOR TODAY AS ALL OF OUR WESTERN
ZONES AND MOST OF OUR CENTRAL FIRE WEATHER ZONES WITH THE EXCEPTION
OF THE FAR EAST WILL CARRY A VERY HIGH TO EXTREME RANGELAND FIRE
DANGER INDEX RATING. SUSTAINED WINDS TODAY WILL RANGE BETWEEN 20
AND 35 MPH WITH GUSTS TO 40MPH. MINIMUM HUMIDITIES WILL RANGE BETWEEN
15 AND 25 PERCENT.

FOR SATURDAY...THE RANGELAND FIRE DANGER INDICES WILL RANGE VERY
HIGH ACROSS NORTH CENTRAL NORTH DAKOTA. WITH WINDS OF 15 TO 25 MPH
AND MINIMUM HUMIDITIES OF 15 TO 20 PERCENT...A FIRE WEATHER WATCH
MAY BE NEEDED. WILL LET THE DAYSHIFT HAVE ANOTHER LOOK AND SEE IF
A WATCH IS WARRANTED.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM
CDT /6 PM MDT/ THIS EVENING FOR NDZ001>004-009>012-017>022-
031>035-040>046.

WIND ADVISORY UNTIL 3 PM CDT /2 PM MDT/ THIS AFTERNOON FOR
NDZ001>004-009>012-017>022-031>035-040>046.

&&

KS/HW
Hazardous weather outlook, Apr 8, 2:15 PM MDT, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
315 PM CDT THU APR 8 2010

NDZ001-002-009-010-017-018-031>033-040-041-043-044-091100-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY-
BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
315 PM CDT THU APR 8 2010 /215 PM MDT THU APR 8 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING IS IN EFFECT UNTIL EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A RED FLAG WARNING IS IN EFFECT FRIDAY. STRONG WEST WINDS OF 20 TO
30 MPH WITH HIGHER GUSTS...COMBINED WITH LOW RELATIVE HUMIDITIES
AND DRY GRASSLANDS WILL CAUSE RED FLAG WARNING CONDITIONS AGAIN
FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ003-004-011-012-019>022-034-035-042-045-046-091100-
RENVILLE-BOTTINEAU-WARD-MCHENRY-MERCER-OLIVER-MCLEAN-SHERIDAN-
MORTON-BURLEIGH-GRANT-SIOUX-EMMONS-
315 PM CDT THU APR 8 2010 /215 PM MDT THU APR 8 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A RED FLAG WARNING IS IN EFFECT FRIDAY. STRONG WEST WINDS OF 20 TO
30 MPH WITH HIGHER GUSTS...COMBINED WITH LOW RELATIVE HUMIDITIES
AND DRY GRASSLANDS WILL CAUSE RED FLAG WARNING CONDITIONS AGAIN
FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ005-013-023-025-036-037-047-048-050-051-091100-
ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
315 PM CDT THU APR 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KINNEY

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 9:24 PM MDTHigh Wind WarningBISAdams, Billings, Bowman, Burke, Divide, Dunn and 7 more5 hr
Apr 9, 3:12 PM MDTFire Weather WatchBISBottineau, Burke, Divide, Foster, McHenry, McKenzie and 9 more12 hr

Nearby

Wind Advisories in North Dakota, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.